Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Sep 24, 2021, 12:32 PM MDT for 4 counties in Montana. It took effect at Sep 26, 2021, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 24, 2021, 12:32 PM MDT (18:32 UTC)
- In effect from
- Sep 26, 2021, 1:00 PM MDT
- Expired
- Sep 25, 2021, 1:31 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Jefferson County, MT, Madison County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 200 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS85 KMSO 241832 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1232 PM MDT Fri Sep 24 2021 MTZ111-251845- /O.NEW.KMSO.FW.A.0009.210926T1900Z-210927T0300Z/ /O.NEW.KMSO.FW.A.0010.210927T1900Z-210928T0300Z/ East Beaverhead- 1232 PM MDT Fri Sep 24 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds and low humidity may result in critical fire weather conditions. * Winds: Southwest to west winds 15 to 25 mph with gusts of 25 to 35 mph. * Minimum humidities: 10-15 percent. && $$
1 follow-up statement
842 WWUS85 KMSO 251931 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 131 PM MDT Sat Sep 25 2021 MTZ111-261945- /O.UPG.KMSO.FW.A.0009.210926T1900Z-210927T0300Z/ /O.NEW.KMSO.FW.W.0021.210926T1900Z-210927T0300Z/ /O.CON.KMSO.FW.A.0010.210927T1900Z-210928T0300Z/ East Beaverhead- 131 PM MDT Sat Sep 25 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds and low humidity may result in critical fire weather conditions. * Winds: Southwest to west winds 15 to 25 mph with gusts of 25 to 35 mph. * Minimum humidities: 10-15 percent. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Sep 24, 2:47 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Sep 24, 2:47 AM MDT, 9 hours 45 minutes before
Area Forecast Discussion National Weather Service Missoula MT 247 AM MDT Fri Sep 24 2021 .DISCUSSION...This morning, a ridge of high pressure to our west and a trough of low pressure to our east are creating northwest flow aloft over the Northern Rockies. The ridge axis makes its way over western Montana and central Idaho by tonight. The result for today will be mostly clear and calm conditions with above normal temperatures. By tonight, the ridge flattens and flow turns westerly. A short wave trough will bring some high clouds to the region on Saturday, though skies will still be mostly clear with an increase in westerly winds by the afternoon. Daytime high temperatures will remain well above normal. Flow aloft turns southwesterly on Sunday ahead of an approaching trough of low pressure. Temperatures on Sunday and Monday will also be unseasonably warm. By Monday night, a deep trough of low pressure arrives on the West Coast. Confidence is growing for precipitation to arrive in the Northern Rockies by Tuesday. One question that still lingers is how much moisture will this system bring? There is still some uncertainty as to the intensity and duration of rain and mountain snow above about 6,000 feet in elevation. Confidence is higher for a cold front associated with this low pressure system to pass on Tuesday. Frontal passage will result in a marked drop in daytime high temperatures on Tuesday and Wednesday from what we’ll see this weekend. The front will also bring gusty westerly winds to much of western Montana and Lemhi County, Idaho. && .AVIATION...Expect VFR conditions with mostly clear skies and light, terrain-driven winds today and tonight. Westerly winds will increase on Saturday afternoon with some potential for high, thin clouds. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:32 PM MDT | Fire Weather Watch | MSO | Beaverhead, Jefferson, Madison, Silver Bow | 49 hr |
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.